Narcan is a crucial tool in the fight against the opioid crisis, and increasing awareness and knowledge about its usage is essential in saving lives. By educating individuals and communities about Narcan, we can break down the barriers that prevent its utilization and ensure that it is readily available to those who need it most.
We must continue to advocate for increased education and awareness of Narcan to help combat the devastating effects of the opioid epidemic. Still, we also need to decrease the stigma around getting help. If you or a loved one is struggling with opioid addiction, contact Evoke Wellness today at 866.430.9267 or online. You have options for opioid addiction treatment in Ohio, and we can help.
What Is Narcan?
Naloxone, also known as Narcan, is a medication used to reverse the effects of opioid overdose. It works by binding to opioid receptors in the brain and blocking the effects of opioids such as heroin, morphine, and fentanyl. This allows the person experiencing an overdose to breathe again and prevents potential death.
Narcan is typically administered through injection or nasal spray and can start working within minutes. It is a safe and effective way to save someone’s life during an opioid overdose emergency.
However, Narcan is not a long-term solution for opioid addiction. It only temporarily reverses the effects of an overdose and does not address the underlying issue of addiction. Therefore, it is vital to seek further medical help after administering Narcan to someone experiencing an overdose.
How to Use Narcan
To use Narcan, follow these steps:
- First, make sure you have a dose of Narcan available. This could be in the form of a nasal spray, injectable, or auto-injector.
- Identify signs of an opioid overdose in the individual. These may include unconsciousness, slowed breathing or no breathing at all, and pinpoint pupils.
- Call for emergency medical assistance immediately. Narcan should not be considered a substitute for seeking professional help.
- If using the nasal spray form of Narcan, place the nozzle into one nostril and press the plunger to administer the dose. If using an injectable or auto-injector, inject the medication into a large muscle such as the thigh.
- After administering Narcan, continue to monitor the individual’s breathing and other vital signs until medical help arrives.
It is important to note that Narcan may temporarily reverse opioid overdose symptoms, but it is not a cure for addiction. Seeking long-term treatment and support is crucial for individuals struggling with opioid use disorder.
The Importance of Increasing Awareness and Knowledge of Narcan
While Narcan has been proven to be highly effective in reversing opioid overdoses, its usage is still limited due to a lack of awareness. Many people, including those who use opioids, their friends and family members, and even first responders, are not aware of Narcan and its life-saving abilities. This lack of awareness can be attributed to the stigma surrounding opioid use and addiction, as well as a general lack of education about how to respond to an overdose.
Increasing awareness and knowledge about Narcan is crucial in saving lives during an opioid overdose. Educational campaigns are essential in removing the stigma surrounding opioid use and addiction, as well as providing information on how to recognize an overdose and administer Narcan. Training programs for first responders, healthcare professionals, and community members can also significantly increase awareness and equip individuals with the necessary knowledge to respond effectively in an emergency.
Find Help for Opioid Addiction at Evoke Wellness Ohio
At Evoke Wellness Ohio, we understand the complexities of opioid addiction and are dedicated to providing personalized treatment for each individual. Our treatment center offers a comfortable and supportive environment for those seeking recovery from opioid addiction. Call 866.430.9267 or contact us online today for more information.